Alert archive / North Carolina / High Surf Advisories in 2012
High Surf Advisory 7, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this high surf advisory at Nov 21, 2012, 1:26 PM EST. It took effect at Nov 22, 2012, 7:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2012, 1:26 PM EST (18:26 UTC)
- In effect from
- Nov 22, 2012, 7:00 AM EST
- Expired
- Nov 23, 2012, 7:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
425 WHUS42 KMHX 211826 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 126 PM EST WED NOV 21 2012 ...DANGEROUS SURF CONDITIONS WITH LARGE WAVE RUN UP AND MINOR OCEAN OVERWASH EXPECTED NORTH OF CAPE HATTERAS THURSDAY INTO EARLY FRIDAY... .LOW PRESSURE INTENSIFYING WELL OFF OF THE NORTH CAROLINA COAST THURSDAY WILL PRODUCE STRONG NORTHERLY WINDS AND DANGEROUS SURF OFF OF THE NORTH CAROLINA OUTER BANKS. THIS WILL LEAD TO MINOR OCEAN OVERWASH NORTH OF CAPE HATTERAS AROUND THE TIMES OF HIGH TIDE THURSDAY INTO EARLY FRIDAY DUE TO WAVE RUN UP ASSOCIATED WITH VERY ROUGH SURF OF 8 TO 10 FEET. NCZ103-220900- /O.NEW.KMHX.CF.Y.0012.121122T1200Z-121123T1200Z/ /O.NEW.KMHX.SU.Y.0007.121122T1200Z-121123T1200Z/ OUTER BANKS DARE- 126 PM EST WED NOV 21 2012 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 7 AM EST FRIDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 7 AM THURSDAY TO 7 AM EST FRIDAY. A COASTAL FLOOD ADVISORY HAS ALSO BEEN ISSUED. THIS COASTAL FLOOD ADVISORY IS IN EFFECT FROM 7 AM THURSDAY TO 7 AM EST FRIDAY. * LOCATION...ALONG THE OUTER BANKS FROM CAPE HATTERAS NORTH. * SURF HEIGHT...8 TO 10 FEET. * TIMING...MINOR COASTAL FLOODING AND OCEAN OVER WASH WILL BE HIGHEST A FEW HOURS AROUND TIME OF HIGH TIDE. HIGH TIDE THURSDAY IS AROUND 3 PM. * IMPACTS...FLOODING OVER PORTIONS OF HIGHWAY 12. DANGEROUS SURF WITH LARGE BREAKING WAVES ALONG THE BEACHES. * COASTAL FLOODING...MINOR OCEAN OVERWASH ESPECIALLY AROUND MIRLO BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
3 follow-up statements
740 WHUS42 KMHX 220845 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 345 AM EST THU NOV 22 2012 ...DANGEROUS SURF CONDITIONS WITH LARGE WAVE RUN UP AND MINOR OCEAN OVERWASH EXPECTED NORTH OF CAPE HATTERAS TODAY AND TONIGHT... .LOW PRESSURE INTENSIFYING WELL OFF OF THE NORTH CAROLINA COAST TODAY WILL PRODUCE STRONG NORTHERLY WINDS AND DANGEROUS SURF OFF OF THE NORTH CAROLINA OUTER BANKS. THIS WILL LEAD TO MINOR OCEAN OVERWASH NORTH OF CAPE HATTERAS AROUND THE TIMES OF HIGH TIDE TODAY AND TONIGHT DUE TO WAVE RUN UP ASSOCIATED WITH VERY ROUGH SURF OF 8 TO 10 FEET. NCZ103-222100- /O.CON.KMHX.CF.Y.0012.121122T1200Z-121123T1200Z/ /O.CON.KMHX.SU.Y.0007.121122T1200Z-121123T1200Z/ OUTER BANKS DARE- 345 AM EST THU NOV 22 2012 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST FRIDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST FRIDAY... * LOCATION...ALONG THE OUTER BANKS FROM CAPE HATTERAS NORTH. * SURF HEIGHT...8 TO 10 FEET. * TIMING...MINOR COASTAL FLOODING AND OCEAN OVER WASH WILL BE HIGHEST A FEW HOURS AROUND TIME OF HIGH TIDE. HIGH TIDE TODAY IS AROUND 3 PM AND TONIGHT AROUND 4 AM. * IMPACTS...FLOODING OVER PORTIONS OF HIGHWAY 12. DANGEROUS SURF WITH LARGE BREAKING WAVES ALONG THE BEACHES. * COASTAL FLOODING...MINOR OCEAN OVERWASH ESPECIALLY AROUND MIRLO BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
795 WHUS42 KMHX 221922 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 222 PM EST THU NOV 22 2012 ...DANGEROUS SURF CONDITIONS WITH LARGE WAVE RUN UP AND MINOR OCEAN OVERWASH EXPECTED NORTH OF CAPE HATTERAS TODAY AND TONIGHT... .LOW PRESSURE WELL OFF OF THE NORTH CAROLINA COAST TODAY WILL PRODUCE STRONG NORTHERLY WINDS AND DANGEROUS SURF OFF OF THE NORTH CAROLINA OUTER BANKS. THIS WILL LEAD TO MINOR OCEAN OVERWASH NORTH OF CAPE HATTERAS AROUND THE TIMES OF HIGH TIDE TODAY AND TONIGHT DUE TO WAVE RUN UP ASSOCIATED WITH VERY ROUGH SURF OF 8 TO 10 FEET. NCZ103-230900- /O.CON.KMHX.CF.Y.0012.000000T0000Z-121123T1200Z/ /O.CON.KMHX.SU.Y.0007.000000T0000Z-121123T1200Z/ OUTER BANKS DARE- 222 PM EST THU NOV 22 2012 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * LOCATION...ALONG THE OUTER BANKS FROM CAPE HATTERAS NORTH. * SURF HEIGHT...8 TO 10 FEET. * TIMING...MINOR COASTAL FLOODING AND OCEAN OVER WASH WILL BE HIGHEST A FEW HOURS AROUND TIME OF HIGH TIDE. HIGH TIDE TODAY IS AROUND 3 PM AND TONIGHT AROUND 4 AM. * IMPACTS...FLOODING OVER PORTIONS OF HIGHWAY 12. DANGEROUS SURF WITH LARGE BREAKING WAVES ALONG THE BEACHES. * COASTAL FLOODING...MINOR OCEAN OVERWASH ESPECIALLY AROUND MIRLO BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
360 WHUS42 KMHX 230901 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 401 AM EST FRI NOV 23 2012 ...DANGEROUS SURF CONDITIONS WITH LARGE WAVE RUN UP AND MINOR OCEAN OVERWASH EXPECTED NORTH OF CAPE HATTERAS EARLY THIS MORNING... .WAVE RUN UP ASSOCIATED WITH ROUGH SURF OF 7 TO 9 FEET WILL LEAD TO MINOR OCEAN OVERWASH NORTH OF CAPE HATTERAS AROUND THE TIME OF HIGH TIDE EARLY THIS MORNING. NCZ103-231200- /O.CON.KMHX.CF.Y.0012.000000T0000Z-121123T1200Z/ /O.CON.KMHX.SU.Y.0007.000000T0000Z-121123T1200Z/ OUTER BANKS DARE- 401 AM EST FRI NOV 23 2012 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * LOCATION...ALONG THE OUTER BANKS FROM CAPE HATTERAS NORTH. * SURF HEIGHT...7 TO 9 FEET. * TIMING...MINOR COASTAL FLOODING AND OCEAN OVER WASH WILL BE HIGHEST A FEW HOURS AROUND THE TIME OF HIGH TIDE...WHICH IS AROUND 4 AM. * IMPACTS...FLOODING OVER PORTIONS OF HIGHWAY 12. DANGEROUS SURF WITH LARGE BREAKING WAVES ALONG THE BEACHES. * COASTAL FLOODING...MINOR OCEAN OVERWASH ESPECIALLY AROUND MIRLO BEACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high surf advisory went out at Nov 21, 1:01 PM EST, 25 minutes earlier.
Area forecast discussion, Nov 21, 1:01 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
101 PM EST WED NOV 21 2012
.SYNOPSIS...
LOW PRESSURE WELL OFF OF THE SOUTHEAST COAST WILL DRIFT SLOWLY
EAST THROUGH FRIDAY. MEANWHILE HIGH PRESSURE BUILDS INTO THE REGION
FROM THE NORTH AND WEST. A COLD FRONT WITH LIMITED MOISTURE WILL
APPROACH FROM THE WEST FRIDAY AND CROSS THE AREA EARLY SATURDAY.
HIGH PRESSURE WILL BUILD IN FROM THE WEST SATURDAY THROUGH MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 100 PM WEDNESDAY...AN UPPER TROUGH WAS LOCATED OVER THE
EASTERN US WITH WHAT APPEARS TO BE AN EMBEDDED SHORTWAVE OVER THE
CAROLINA PIEDMONT. THIS SHORTWAVE IS FORECAST TO SWING THROUGH
EASTERN NC THIS AFTERNOON AND EVENTUALLY KICK THE TROUGH OFFSHORE.
THE LOW LEVEL FLOW REMAINS OUT OF THE NORTH. EXTENSIVE AREA OF LOW
CLOUDS THIS MORNING HAS DISSIPATED BUT PATCHES OF DENSER CLOUD
COVER REMAINDER ROUGHLY FROM JACKSONVILLE NORTH TO COLUMBIA. THINK
THESE DENSER CLOUD PATCHES WILL PERSIST UNTIL THE SHORTWAVE
CROSSES THE AREA LATER THIS AFTERNOON. MOST LOCATIONS WILL
EXPERIENCE SUNNY TO MOSTLY SUNNY SKIES WITH HIGHS AROUND 60
DEGREES. GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THIS EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
DIGGING UPPER TROF WILL INDUCE CUTOFF LOW DEVELOPMENT OFF THE SE
COAST TONIGHT. SUBSEQUENT DEEPENING OF THE SFC LOW FURTHER
TIGHTENS THE PRES GRADIENT WITH WINDS AGAIN BECOMING GUSTY NEAR
THE COAST. CLOUD COVER MAY BACK IN OVER COASTAL AREAS IN
WRAPAROUND MOISTURE BUT EXPECT PRECIP WILL REMAIN LARGELY OFFSHORE
OVERNIGHT. MAINLY CLEAR SKIES AND AT LEAST PARTIAL DECOUPLING
YIELDS LOW TEMPS IN THE 30S INLAND WITH 40S TO NEAR 50 AT THE
COAST WITH WIND OFF THE WARMER WATER.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 345 AM WED...A LARGE POSITIVELY TILTED UPPER TROUGH WILL
CONTINUE TO PUSH EAST OFF THE SOUTHEAST COAST THANKSGIVING DAY WITH
A SURFACE CYCLONE FORMING AS THE ENTIRE SYSTEM PUSHES EAST TOWARDS
BERMUDA AND OUT TO SEA. WEAK RIDGING ALOFT WILL SLIDE ACROSS
THE REGION THURS/THURS NIGHT WHILE AN UPPER TROUGH ACROSS THE
NORTHERN PLAINS DIGS SOUTH TOWARDS THE REGION. SURFACE RIDGE WILL
CONTINUE TO NOSE SOUTH ACROSS THE REGION THURS/FRI AHEAD OF AN
APPROACHING COLD FRONT LATE FRI INTO FRI NIGHT. THE NORTHERLY
PRESSURE GRADIENT WILL PERSIST THROUGH THANKSGIVING DAY INTO FRI
MORNING PRODUCING GUSTY WINDS ACROSS THE OUTER BANKS. WINDS FINALLY
BEGIN TO WEAKEN FRI AS HIGH PRESSURE TAKES OVER. LOW LEVEL
THICKNESSES WILL RANGE 1335-1340 METERS THURS...THEN INCREASE TO
1350-1360 ON FRI. WINDS WILL BACK WEST THE SOUTHWEST AHEAD OF THE
COLD FRONT FRI...ALLOWING FOR WEAK RETURN FLOW BRIEFLY FRI. EXPECT
MAX TEMPS AROUND 60 THURS INCREASING TO THE MID 60S ON FRI UNDER
MOSTLY SUNNY SKIES BOTH DAYS.
MODELS IN GOOD AGREEMENT WITH WEAK/DRY COLD FRONT CROSSING THE
REGION LATE FRI NIGHT/EARLY SAT MORNING. MOISTURE CONTINUES TO REMAIN
LIMITED WITH THIS SYSTEM AND WILL MAINTAIN NO PRECIP WITH THIS
PACKAGE. MODERATE CAA IN GUSTY NW FLOW WILL BRING TEMPS BACK SLIGHTLY
BELOW NORMAL SAT WITH HIGHS MID/UPPER 50S. UPPER TROUGH WILL PUSH
OFF THE MID ATLANTIC COAST SAT NIGHT WITH BROAD SURFACE RIDGE
BUILDING EAST OVER THE REGION SUN INTO MON. UPPER ZONAL FLOW WILL
PERSIST OVER THE REGION SAT NIGHT THROUGH TUES...AHEAD OF A LARGE
UPPER TROUGH DIGGING INTO THE DEEP SOUTH REGION TUES. COLDEST NIGHT
OF THE SEASON IS EXPECTED SAT NIGHT AS A STRONG SURFACE BASED
INVERSION DEVELOPS UNDER CLEAR SKIES WITH WEAK CAA ALOFT. LOWS WILL
FALL INTO THE UPPER 20S INLAND TO LOWER 30S ACROSS THE SOUND
COUNTIES AND LOWER 40S FOR THE OUTER BANKS. THIS WILL LIKELY BE COOL
ENOUGH TO END THE GROWING SEASON FOR TYRRELL...MAINLAND HYDE AND
DARE COUNTIES. HIGHS SUNDAY WILL BE IN THE LOW 50S...THEN MODERATE
INTO THE LOWER 60S MON AS THE SURFACE RIDGE SHIFTS OFF THE COAST
ALLOWING WEAK WAA TO INITIATE DUE TO SWLY FLOW.
THE NEXT FRONTAL SYSTEM WILL APPROACH FROM THE WEST TUES AND
INTRODUCED SLIGHT CHANCE POPS TUES AFTERNOON...HOWEVER THERE ARE
CONSIDERABLE TIMING DIFFERENCES WITH THIS FRONTAL SYSTEM. WINDS BACK
SW MON INTO TUES AS HIGH PRESSURE SHIFTS OFFSHORE AND FRONT
APPROACHES FROM THE WEST. LOW LEVEL THICKNESSES BUILD TO 1355-1360
METERS TUES SUPPORTING TEMPS IN THE LOW TO MID 60S. OVERALL...USED A
BLEND OF PREVIOUS FORECAST WITH LATEST MAV/ECMWF MOS FOR THE
EXTENDED WITH ONLY MINOR TWEAKS IN MAX/MIN TEMPS.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THURSDAY AFTERNOON/...
AS OF 1230 PM WED...VFR CONDITIONS EXPECTED THROUGH THE PERIOD AT ALL
TAF LOCATIONS.
LOW PRESSURE OFFSHORE WILL RETROGRADE WESTWARD SLIGHTLY...WHILE
STAYING WELL OFFSHORE...OVER THE NEXT 24 HOURS. SOME RESIDUAL CLOUDS
ARE STILL LINGERING THIS AFTERNOON ACROSS THE COASTAL LOCATIONS AND
HAVE SINCE ERODED ACROSS KEWN/KOAJ. EXPECT CLEAR SKIES THROUGH THE
OVERNIGHT HOURS WITH SOME CLOUDS FILTERING ACROSS THE COASTAL
AREAS LATER TOMORROW AFTERNOON...LIKELY NOT IMPACTING TAF
LOCATIONS. WINDS WILL BE AROUND 10-15 KTS TODAY...SUBSIDING A BIT
OVERNIGHT...AND BECOMING GUSTY YET AGAIN TOMORROW.
LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 405 AM WED...PREDOMINANT VFR CONDITIONS EXPECTED THROUGH
THE LONG TERM ACROSS ALL TERMINALS. HIGH PRESSURE WILL PERSIST
ACROSS THE REGION THROUGH FRI...THEN A WEAK/DRY COLD FRONT WILL
CROSS LATE FRI/EARLY SAT WITH HIGH PRESSURE AGAIN RIDGING INTO THE
REGION FROM THE WEST. NW WINDS MAY BE GUSTY SAT AFTERNOON.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 100 PM WEDNESDAY...MAIN STORY WILL BE THE STRENGTHENING
NORTHERLY FLOW LATER THIS AFTERNOON AND TONIGHT WITH STRONG SMALL
CRAFT ADVISORY CONDITIONS AND POSSIBLY LOW END GALES EXPECTED TO
DEVELOP OVER THE NC COASTAL WATERS AS COLD ADVECTION OCCURS OVER
THE WATERS. SMALL CRAFT ADVISORIES HAVE ALREADY BEEN ISSUED FOR
ALL WATERS EXCEPT FOR THE ALBEMARLE SOUND. WILL BE MONITORING THE
ALBEMARLE SOUND AS FREQUENT GUSTS THERE COULD REACH 25 KT TONIGHT
NECESSITATING THE ISSUANCE OF AN ADVISORY. SEAS WILL AGAIN BUILD
IN THE STRENGTHENING NORTH FLOW THIS AFTN AND OVERNIGHT REACHING
THE 7-12 FT RANGE BY THURSDAY MORNING.
LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 410 AM WED...SCA CONDITIONS WILL CONTINUE THROUGH SAT FOR
ALL OF THE COASTAL WATERS...AND INTO SUN MORNING FOR THE CENTRAL
AND NORTHERN WATERS. UPPER TROUGH WILL CLOSE OFF WELL OFFSHORE ON
THURSDAY...WITH HIGH PRESSURE RIDGING SOUTH INTO THE CAROLINAS.
THESE FEATURES WILL PRODUCE A TIGHTENED GRADIENT THROUGH THUR...AND
WINDS AND SEAS WILL ONCE AGAIN BE ON THE INC. COULD SEE GUSTS
APPROACH GALE FORCE DURING THE DAY THUR. WAVEWATCH HAS INITIALIZED
A FOOT OR TWO TOO LOW RECENTLY...SO MAINTAINED PREVIOUS FORECAST
WITH MINOR TWEAKS. EXPECT SEAS TO BUILD TO 10-13 FEET ACROSS THE
NORTH/CENTRAL WATERS THUR...AND COULD ONCE AGAIN EXPERIENCE OCEAN
OVERWASH IN THE NORTHERN OUTER BANKS...PARTICULARLY RODANTHE MIRLO
BEACH AREA. EXPECT WAVE PERIODS GENERALLY ENE IN THE 10 TO 12
SECOND RANGE THROUGH THE PERIOD. WINDS WILL DIMINISH ON FRI AS THE
OFFSHORE LOW FINALLY GETS KICKED WELL OUT TO SEA WITH DIGGING LOW
PRESSURE TROUGH PROGGED TO MOVE THROUGH DURING THE WEEKEND. SEAS
WILL BE SLOWER TO RESPOND AND REMAIN ABOVE 6 FEET THROUGH THE WEEKEND.
COLD FRONT WILL PUSH THROUGH THE WATERS EARLY SAT MORNING...WITH NW
WINDS INCREASING BEHIND IT IN MODERATE CAA SAT AFTERNOON THROUGH
EVENING. SMALL CRAFT WINDS EXPECTED ONCE AGAIN FOR MUCH OF THE
WATERS AND SOUNDS.
&&
.TIDES/COASTAL FLOODING...
PER COORDINATION WITH LOCAL OFFICIALS HAVE CANCELLED THE HIGH
SURF AND COASTAL FLOOD ADVISORY FOR OBX THIS MORNING AS NEARSHORE
WAVES HAVE TEMPORARILY SUBSIDED. HOWEVER OCEAN OVERWASH TRAVEL
PROBLEMS REMAIN AT MIRLO BEACH MAINLY AT HIGH TIDE DUE TO THE
RECENT DESTRUCTION OF THE DUNE SYSTEM THERE. WILL HANDLE IMPACTS
IN A SPECIAL WEATHER STATEMENT IN THE SHORT TERM. WILL LIKELY NEED
TO RE-POST HIGH SURF AND COASTAL FLOOD ADVISORIES THERE FOR
EITHER LATE TONIGHT OR EARLY THURSDAY WITH INCREASING WINDS AND
WAVE RUNUP.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY FROM 7 AM THURSDAY TO 7 AM EST FRIDAY FOR
NCZ103.
COASTAL FLOOD ADVISORY FROM 7 AM THURSDAY TO 7 AM EST FRIDAY
FOR NCZ103.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM EST
FRIDAY FOR AMZ135.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST
THURSDAY FOR AMZ130.
SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR AMZ152-154.
GALE WARNING FROM 7 AM TO 7 PM EST THURSDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 8 AM EST SATURDAY FOR AMZ156-158.
SMALL CRAFT ADVISORY UNTIL 11 AM EST SUNDAY FOR AMZ150.
&&
SYNOPSIS...BTC
NEAR TERM...BTC/JME
SHORT TERM...BTC/JME
LONG TERM...DAG
AVIATION...DAG/LEP
MARINE...JME/DAG/TL
TIDES/COASTAL FLOODING...BTC/JMEHazardous weather outlook, Nov 21, 4:44 AM EST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 444 AM EST WED NOV 21 2012 NCZ029-044>047-079>081-090>095-098-104-220945- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS HYDE- 444 AM EST WED NOV 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-220945- OUTER BANKS DARE- 444 AM EST WED NOV 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOW PRESSURE WILL DEEPEN WELL OFFSHORE THURSDAY WITH NORTHERLY WINDS INCREASING. THIS WILL LEAD TO SEAS AT OR ABOVE 10 FEET OFF THE OUTER BANKS WITH MINOR COASTAL FLOODING AND OVERWASH POSSIABLE AGAIN...ESPECIALLY NEAR PEA ISLAND AND RODANTHE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 21, 12:28 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1228 PM EST WED NOV 21 2012 NCZ103-220300- OUTER BANKS DARE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1228 PM EST WED NOV 21 2012 ...MINOR OCEAN OVERWASH POSSIBLE THIS AFTERNOON AND AGAIN LATE TONIGHT ACROSS PORTIONS OF HATTERAS ISLAND... INCREASING NORTHERLY FLOW AND SEAS OF 7 TO 9 FEET OCCURRING ALONG THE OUTER BANKS THIS AFTERNOON AND TONIGHT WILL CONTRIBUTE TO MINOR OCEAN OVERWASH A FEW HOURS AROUND THE TIMES OF HIGH TIDE. THE AREA MOST VULNERABLE TO THIS WILL BE AROUND MIRLO BEACH WHERE THE DUNES WERE SEVERELY DAMAGED DURING PREVIOUS STORMS. HIGH TIDE WILL OCCUR AROUND 2 PM THIS AFTERNOON AND 3 AM LATE TONIGHT. WINDS AND WAVES ARE FORECAST TO INCREASE ON THANKSGIVING LEADING TO MORE ENHANCED MINOR COASTAL FLOOD THREAT ALONG HATTERAS ISLAND. A COASTAL FLOOD ADVISORY WILL BE ISSUED LATER TODAY FOR THIS EXPECTED THREAT ALONG THE OUTER BANKS THURSDAY.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 1:16 PM EST | Gale Warning | MHX | 26 hr | |
| Nov 21, 1:16 PM EST | Small Craft Advisory | MHX | 30 hr | |
| Nov 21, 1:26 PM EST | Coastal Flood Advisory | MHX | 42 hr |
Nearby
High Surf Advisories in North Carolina, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.